Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 43, NWS Pueblo, CO

July 26, 2014Mineral County, Saguache County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 26, 2014, 5:50 PM MDT for Mineral County, Saguache County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2014, 5:50 PM MDT (23:50 UTC)
Expired
Jul 26, 2014, 9:38 PM MDT
In force
4 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Mineral County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2328 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WGUS55 KPUB 262350
FFWPUB
COC079-109-270245-
/O.NEW.KPUB.FF.W.0043.140726T2350Z-140727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  WEST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 845 PM MDT
    
* AT 548 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN IN AREAS GENERALLY NORTH AND WEST OF CREED IN MINERAL 
  COUNTY. THIS STORM HAS MOVED VERY LITTLE OVER THE LAST 30 MINUTES. 
  THIS STORM IS OCCURRING IN MOUNTAINOUS TERRAIN IN NORTHERN 
  MINERAL COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CREEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3793 10714 3796 10706 3795 10704 3796 10700
      3800 10700 3803 10687 3786 10678 3777 10714

$$

HODANISH
4 follow-up statements
973 
WGUS75 KPUB 270018
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT SAT JUL 26 2014

COC079-109-270245-
/O.CON.KPUB.FF.W.0043.000000T0000Z-140727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-SAGUACHE CO-
618 PM MDT SAT JUL 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
NORTHERN MINERAL AND WEST CENTRAL SAGUACHE COUNTIES...

AT 615 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS WERE 
DECREASING OVR NORTHERN MINERAL COUNTY. HOWEVER...RUNOFF WILL 
CONTINUE ACROSS NORTHERN MINERAL COUNTY THROUGH AT LEAST 730 PM.



SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AREAS NORTH AND WEST OF CREEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

IF FLASH FLOODING IS OBSERVED...PLEASE RELAY YOUR REPORT TO 
EMERGENCY AUTHORITIES AND REQUEST THAT YOUR INFORMATION IS PASSED ON 
TO THE NATIONAL WEATHER SERVICE IN PUEBLO. 

&&

LAT...LON 3793 10714 3796 10706 3795 10704 3796 10700
      3800 10700 3803 10687 3786 10678 3777 10714

$$

HODANISH
509 
WGUS75 KPUB 270128
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SAT JUL 26 2014

COC079-109-270245-
/O.CON.KPUB.FF.W.0043.000000T0000Z-140727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-SAGUACHE CO-
728 PM MDT SAT JUL 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
NORTHERN MINERAL AND WEST CENTRAL SAGUACHE COUNTIES...

AT 726 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS ADDITIONAL 
SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE WARNED AREA. IF 
THESE STORMS CONTINUE TO INTENSIFY...THEN ADDITIONAL FLASH FLOODING 
MAY BE POSSIBLE OVER NORTHERN MINERAL COUNTY THIS EVENING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AREAS NORTH AND WEST OF CREEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3793 10714 3796 10706 3795 10704 3796 10700
      3800 10700 3803 10687 3786 10678 3777 10714

$$

HODANISH
502 
WGUS55 KPUB 270228
FFWPUB
COC079-109-270415-
/O.EXT.KPUB.FF.W.0043.000000T0000Z-140727T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  WEST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 1015 PM MDT
    
* AT 827 PM MDT...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN HAS 
  FALLEN OVER NORTHERN MINERAL COUNTY. FOR THIS REASON...THE FLASH 
  FLOOD WARNING FOR NORTHERN MINERAL COUNTY HAS BEEN EXTENDED UNTIL 
  1015 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AREAS NORTH AND WEST OF CREEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3793 10714 3796 10706 3795 10704 3796 10700
      3800 10700 3803 10687 3786 10678 3777 10714

$$

HODANISH
920 
WGUS75 KPUB 270338
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
938 PM MDT SAT JUL 26 2014

COC079-109-270348-
/O.CAN.KPUB.FF.W.0043.000000T0000Z-140727T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-SAGUACHE CO-
938 PM MDT SAT JUL 26 2014

...THE FLASH FLOOD WARNING FOR NORTHERN MINERAL AND WEST CENTRAL
SAGUACHE COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3793 10714 3796 10706 3795 10704 3796 10700
      3800 10700 3803 10687 3786 10678 3777 10714

$$

HODANISH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:11 PM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 26, 2:11 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SAT JUL 26 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 209 PM MDT SAT JUL 26 2014

...HEAVY RAIN AND FLOODING POSSIBLE SUNDAY...

FOR MORE DETAILS ON THE FLASH FLOODING POTENTIAL TOMORROW...SEE THE
EARLIER AFD UPDATE AT NOON. FOR THE REST OF TODAY...STILL SOME
CONCERN...MAINLY FOR THE WALDO BURN SCAR...AS SOME HIGH RES GUIDANCE
CONTINUES TO SHOW THE POTENTIAL FOR MODERATE CONVECTION OVER THE
AREA THROUGH 04Z OR SO. TEMPS WORKED OUT NICELY THIS AFTERNOON
WITH UPPER 90S TO AROUND 100 FOR THE ERN PLAINS. THE MONSOON PLUME
IS ORIENTED W-E ACROSS CO...AND WILL CONTINUE TO ROTATE CW AROUND
THE RIDGE THROUGH SUNDAY.

LOOKS LIKE THE COLD FRONT WILL ARRIVE EARLY SUNDAY...PERHAPS AS
EARLY AS 12Z OVER THE PALMER DVD. STILL SOME DISCREPANCIES BETWEENTHE
GFS AND NAM...WITH THE NAM SUGGESTING A WEAKER FRONT AND LESS QPF.
OTHER GUIDANCE IS MORE SUPPORTING OF A WIDESPREAD MDT-HIGH PRECIP
EVENT. AS MENTIONED IN EARLIER DISCUSSION...THE CONCEPTUAL MODEL
FOR A FLOODING EVENT IS IN PLACE AND IT LIKELY TRUMPS ANY
PARTICULAR MODEL SOLUTION. THE MAIN UNKNOWN IS HOW INTENSE PRECIP
WILL BE GIVEN THE EARLY ARRIVAL OF THE FRONT AND CONSEQUENTIAL
STABILIZATION DUE TO WIDESPREAD PRECIP AND CLOUDS. LATER HIGH RES
SOLUTIONS SHOULD SHED SOME LIGHT ON THE QUALITY OF CONVECTION
TOMORROW. THE ONE GIVEN IS THAT IT WILL BE CONSIDERABLY
COOLER...NEARLY 20 DEGREES COOLER ACROSS THE PLAINS. A NICE BREAK
FORM THE HEAT...HOPEFULLY THE RAINS WILL COME SLOWLY ENOUGH THAT
PROBLEMS WILL BE MINIMIZED...BUT EVERYONE SHOULD KEEP A CLOSE EYE
ON THE WEATHER TOMORROW. ROSE

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 209 PM MDT SAT JUL 26 2014

NOT MANY CHANGES TO THE EXTENDED FORECAST...AS AN ACTIVE MONSOON
PATTERN IS STILL EXPECTED. AN BROAD UPR RIDGE OVR THE AREA WL STILL
BE THE MAIN WEATHER FEATURE AFFECTING THE FORECAST AREA THRU THE
PERIOD. MONSOON MOISTURE WL BE STREAMING OVR THE AREA...AND THE LOW
LEVELS WL BE MOIST OVR THE SERN PLAINS...WHERE DEW POINTS WL BE IN
THE 50S. HEAVY RAIN WL BE A THREAT EACH DAY AND ADDITIONAL FLASH
FLOOD WATCHES MAY BE NEEDED...DEPENDING ON THE DAILY THREAT AREA AND
PREVIOUS DAYS RAINFALL AMOUNTS. THE MOUNTAINS AND ADJACENT AREAS WL
SEE THE HIGHEST PCPN CHANCES...BUT STORMS WL ALSO BE FOUND OVR THE
SERN PLAINS.  ON TUE A SHORTWAVE TROF IS FORECAST TO MOVE OVR THE
AREA...POSSIBLY ENHANCING PCPN CHANCES OVR THE SERN PLAINS.  MODELS
STILL SUGGESTING AN MCS DEVELOPING AND KEEPING CONVECTION AND THE
THREAT FOR HVY RAIN ACRS THE SERN PLAINS THRU THE NIGHT AND INTO WED
MORNING.  WITH A MORE MOIST AIR MASS IN PLACE AND INCREASED CLOUD
COVER...HIGH TEMPS WL BE COOLER THROUGH THE WEEK AND WL BE BELOW
AVERAGE OVR THE SERN PLAINS...AND AROUND TO JUST SLIGHTLY BELOW
AVERAGE IN THE SAN LUIS VALLEY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 209 PM MDT SAT JUL 26 2014

MAIN AVN CONCERNS CONTINUE TO BE THE IMPACT OF A STRONG COLD FRONT
ON SUNDAY. FOR THE REST OF TODAY...STORMS ARE STILL MOST LIKELY TO
IMPACT KCOS BUT COULD OCCUR ANYWHERE...AND BRIEF MVFR CONDITIONS
WILL BE POSSIBLE FROM LOW CIGS AND LOCALLY HEAVY RAINFALL.

THE COLD FRONT WILL MOVE QUICKLY THROUGH EL PASO COUNTY SOMETIME
AFTER 12Z TUE...AND WILL REACH THE NM BORDER BY 18Z. LOW CIGS WILL
BE LIKELY BEHIND THE FRONT BUT WILL NOT NECESSARILY BE WIDESPREAD.
KCOS IS MOST LIKELY TO BE IMPACTED BY MVFR CIGS TUE MORNING.
DEPENDING ON THE TIMING OF THE FRONT...WILL SEE WIDESPREAD SHOWERS
AND/OR TS DURING MUCH OF TUE...THROUGH AT LEAST 00Z. HEAVIEST PRECIP
WILL PROBABLY BE LOCATED ALONG AND E OF I-25...OVER THE E SLOPES OF
THE SRN FRONT RANGE...AND ALONG AND N OF THE RATON MESA. EXTENDED
PERIODS OF MVFR ALONG WITH PERIODS OF IFR-LIFR WILL BE POSSIBLE IN
HEAVIER SHOWERS OR STORMS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
COZ072>089-093-094-099.

&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
Hazardous weather outlook, Jul 26, 12:24 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1224 PM MDT SAT JUL 26 2014

COZ058>089-093>099-271830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1224 PM MDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MONSOON MOISTURE CONTINUES TO SPREAD EAST ACROSS COLORADO.  AS A
RESULT...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO TRACK ACROSS
THE AREA TODAY.  STORMS SHOULD START UP OVER THE MOUNTAINS DURING
THE LATE MORNING HOURS...AND THEN TRACK EAST ACROSS THE PLAINS
DURING THE AFTERNOON AND EVENING HOURS.

WIND SHEAR IS PRETTY WEAK SO THE THREAT OF SEVERE WEATHER IS LOW.
PRIMARY CONCERNS TODAY WILL BE LIGHTNING...LOCALLY HEAVY RAIN...AND
GUSTY WINDS.

AREA BURN SCARS WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST COLORADO FOR
THE EASTERN MOUNTAINS...INTERSTATE 25 CORRIDOR...AND MUCH OF THE
PLAINS. A STRONG COLD FRONT WILL ARRIVE SUNDAY MORNING...AND
COMBINED WITH ABUNDANT MONSOONAL MOISTURE WILL RESULT IN A
HIGH THREAT OF LOCALIZED FLOODING...PARTICULARLY OVER AREA
BURN SCARS...URBAN CORRIDORS...AND STEEP TERRAIN. AREA
RESIDENTS SHOULD MAINTAIN A WEATHER AWARENESS ON SUNDAY AND
BE PREPARED TO TAKE ACTION IF FLOODING OCCURS OR IS IMMINENT.

AS STORM MOVE INTO THE SOUTHEAST PLAINS...THEY MAY BRIEFLY BECOME
SEVERE WITH THE THREAT FOR 1 INCH DIAMETER HAIL...AND WIND GUSTS
UP TO 60 MPH...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.
THESE MAY CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES WHICH
MAY BRING WIDESPREAD HEAVY RAINFALL TO PORTIONS OF THE SOUTHEAST
PLAINS. THIS THREAT LOOKS GREATEST FOR TUESDAY NIGHT. AS THIS
POTENTIAL MULTI-DAY RAINFALL EVENT UNFOLDS...IT IS POSSIBLE THAT
PORTIONS OF THE ARKANSAS AND PURGATORIE RIVERS...ALONG WITH THEIR
TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE LOCALIZED FLOODING AT
TIMES...THOUGH THIS WILL BE HIGHLY DEPENDENT ON WHERE THE HEAVIEST
RAIN FALLS.

HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS DURING THIS PERIOD...BUT THE THREAT FOR FLASH FLOODING
MAY NOT BE AS WIDESPREAD AS COMPARED TO THE SOUTHEAST MOUNTAINS
AND PLAINS. BURN SCARS WILL BE MOST VULNERABLE TO THIS RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ON AREA BURN SCARS.

44/44

In the hours before

Special weather statement, Jul 26, 2:22 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SAT JUL 26 2014

COZ076-077-079-081-083-262045-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
222 PM MDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE ROYAL GORGE BURN SCAR IN
EASTERN FREMONT COUNTY UNTIL 245 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR ROYAL GORGE...OR 39 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE ROYAL
GORGE BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CANON CITY AND ROYAL GORGE.

LAT...LON 3834 10540 3847 10551 3863 10525 3851 10510
TIME...MOT...LOC 2021Z 234DEG 15KT 3845 10537

28
Special weather statement, Jul 26, 2:33 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT SAT JUL 26 2014

COZ081-084-085-262100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
233 PM MDT SAT JUL 26 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WEAK THUNDERSTORM NEAR CASCADE...OR 8 MILES NORTHWEST OF COLORADO
SPRINGS. THIS STORM WAS NEARLY STATIONARY.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CRYSTOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3884 10493 3896 10504 3902 10494 3891 10484
TIME...MOT...LOC 2031Z 246DEG 0KT 3891 10495

SR
Special weather statement, Jul 26, 3:10 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT SAT JUL 26 2014

COZ084-262145-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
310 PM MDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
INCLUDING THE BLACK FOREST BURN SCAR UNTIL 345 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLACK FOREST...OR 18 MILES NORTHEAST OF
COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE BLACK
FOREST BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL EL
PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3897 10468 3910 10468 3911 10456 3894 10453
TIME...MOT...LOC 2109Z 294DEG 13KT 3903 10459

SR
Special weather statement, Jul 26, 3:25 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT SAT JUL 26 2014

COZ084-085-262200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
325 PM MDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
400 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEYTON...OR 24 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3889 10405 3887 10406 3894 10453 3912 10452
      3913 10421 3912 10405
TIME...MOT...LOC 2124Z 272DEG 26KT 3903 10443

28
Special weather statement, Jul 26, 3:53 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SAT JUL 26 2014

COZ072-076-077-262230-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
353 PM MDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT COUNTY UNTIL
430 PM MDT...

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COALDALE...MOVING EAST AT 30 MPH.

HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORMS...AND SMALL HAIL WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
TEXAS CREEK...COTOPAXI AND COALDALE.

LAT...LON 3828 10579 3847 10581 3848 10533 3829 10535
TIME...MOT...LOC 2152Z 275DEG 24KT 3838 10573

28
Special weather statement, Jul 26, 5:27 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT SAT JUL 26 2014

COZ064>067-270000-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
527 PM MDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MINERAL AND SOUTHWESTERN
SAGUACHE COUNTIES UNTIL 600 PM MDT...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CREEDE...OR 46 MILES SOUTH OF GUNNISON...
MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CREEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3796 10706 3795 10704 3796 10700 3799 10700
      3810 10675 3791 10658 3777 10705 3789 10714
      3793 10713
TIME...MOT...LOC 2327Z 260DEG 7KT 3788 10705

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:20 PM MDTSpecial Weather StatementPUBCrowley, Otero40 min
Jul 25, 7:34 PM MDTSpecial Weather StatementPUBKiowa26 min
Jul 25, 8:05 PM MDTSpecial Weather StatementPUBKiowa25 min
Jul 26, 12:17 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Costilla, Crowley and 9 more36 hr
Jul 26, 2:22 PM MDTSpecial Weather StatementPUBFremont23 min
Jul 26, 2:33 PM MDTSpecial Weather StatementPUBTeller27 min
Jul 26, 3:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 26, 3:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 26, 3:53 PM MDTSpecial Weather StatementPUBFremont37 min
Jul 26, 5:16 PM MDTAreal Flood AdvisoryPUBMineral, Rio Grande119 min
Jul 26, 5:27 PM MDTSpecial Weather StatementPUBMineral33 min
Jul 26, 5:41 PM MDTAreal Flood AdvisoryPUBMineral, Saguache3 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.